Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Kansas City, MO

August 4, 2016Putnam County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 4, 2016, 11:22 PM CDT for Putnam County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 11:22 PM CDT (04:22 UTC)
Expired
Aug 5, 2016, 12:00 AM CDT
In force
38 min
Issued by
NWS Kansas City, MO

County Putnam County, MO

The radar

The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2778 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1740 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WWUS83 KEAX 050422
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT THU AUG 4 2016
 
MOZ006-007-016-050500-
PUTNAM MO-SULLIVAN MO-MERCER MO-
1122 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERCER...NORTHERN
SULLIVAN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL MIDNIGHT CDT...

AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF PRINCETON...OR 16 MILES NORTHWEST OF MILAN...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTOWN...POLLOCK...HARRIS AND LEMONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4025 9297 4024 9336 4027 9337 4026 9338
      4026 9344 4027 9344 4039 9349 4052 9309
TIME...MOT...LOC 0421Z 258DEG 25KT 4034 9338 

$$

JULY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:34 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Aug 4, 6:34 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
634 PM CDT THU AUG 4 2016

.Discussion...
Issued at 322 PM CDT THU AUG 4 2016

Temperatures this afternoon have reached well into the mid to upper
90s across the area with heat indices well into the century mark.
Noticeable changes are on the way however with much cooler
temperatures in store for tomorrow and into next week. This is in
thanks to a well-advertised pattern change, starting with a frontal
boundary traversing the forecast area tonight.

Current obs indicate the boundary is knocking on our doorstep, laid
out across southeastern NE into west-central IA. Ahead of the front,
some showers and thunderstorms have developed and will continue to
track toward and into NW MO as the afternoon progresses. Nocturnal
LLJ will crank up again tonight and with decent moisture availability
as well as the front to work with, storm chances will be on the
increase this evening into the overnight hours. With marginal shear
values, the primary concern tonight will be the potential for
flooding issues should storms containing moderate to heavy rain train
over the same areas and/or have slow storm motions as the front slows
down in its southward trek. However, gusty winds in some stronger
storms will be possible as well. This nocturnal pattern looks to
repeat throughout the weekend with the question being where the
concentration/cluster of storms will develop. The models have been
struggling to agree on the finer details of these sorts of situations
thus far this summer and this event is no exception. Saturday night
looks particularly possible for a bust scenario across this forecast
area should the bulk of the precip go north into NE and IA with some
models indicating as such. Of course, further out in the forecast
period, the confidence in the details drops as the models diverge on
solutions, although a period of unsettled weather looks to continue
well into next week.

&&

.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 634 PM CDT THU AUG 4 2016

VFR conditions are expected for the next several hours as most
thunderstorm activity focuses from southeast NE through central IA
and gradually dissipates after sunset. An additional round of storms
may develop and head eastward into the terminals early Friday AM;
however the probability was not high enough for more than a VCTS
mention for a few hours around sunrise. Otherwise, cigs and vsbys
will be VFR; while winds will veer to the southwest this evening,
become light and variable as a cold front pushes through early
Friday, then eventually increase out of the north northeast.

&&

.EAX Watches/Warnings/Advisories...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-
     102>105.

MO...Heat Advisory until 8 PM CDT this evening for MOZ013>015-020>024-
     028>032-037>040-043>046-053-054.

&&

Discussion...lg
Aviation...Laflin
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 AM CDT THU AUG 4 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
530 AM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HEAT INDEX VALUES FROM 105 TO 110 DEGREES.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 SCATTERED STORMS POSSIBLE OVER THE WEEKEND. SOME STORMS MAY PRODUCE
LOCALLY HEAVY RAIN.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Aug 4, 10:21 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT THU AUG 4 2016

MOZ004-005-013-014-050400-
HARRISON MO-GENTRY MO-DE KALB MO-DAVIESS MO-
1021 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN DAVIESS...SOUTHEASTERN GENTRY AND NORTHEASTERN DEKALB
COUNTIES UNTIL 1100 PM CDT...

AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF PATTONSBURG...OR 9 MILES SOUTH OF ALBANY...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BETHANY...PATTONSBURG...COFFEY AND MCFALL.

THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 76 AND
89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4000 9435 4017 9442 4028 9404 4007 9393
TIME...MOT...LOC 0320Z 252DEG 23KT 4012 9427

JULY
Special weather statement, Aug 4, 11:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT THU AUG 4 2016

MOZ006-007-016-050500-
PUTNAM MO-SULLIVAN MO-MERCER MO-
1122 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERCER...NORTHERN
SULLIVAN AND SOUTHWESTERN PUTNAM COUNTIES UNTIL MIDNIGHT CDT...

AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF PRINCETON...OR 16 MILES NORTHWEST OF MILAN...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTOWN...POLLOCK...HARRIS AND LEMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4025 9297 4024 9336 4027 9337 4026 9338
      4026 9344 4027 9344 4039 9349 4052 9309
TIME...MOT...LOC 0421Z 258DEG 25KT 4034 9338

JULY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:21 PM CDTSpecial Weather StatementEAXGentry39 min
Aug 5, 12:10 AM CDTSpecial Weather StatementEAXAdair, Schuyler50 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.